On the multiple zeros of a real analytic function with applications to the averaging theory of differential equations

Isaac A. García, Jaume Llibre, Susanna Maza

Producció científica: Contribució a una revistaArticleRecercaAvaluat per experts

3 Cites (Scopus)


© 2018 IOP Publishing Ltd and London Mathematical Society. In this work we consider real analytic functions d(z, λ, ϵ), where d : ω × ℝp × I → ω, ω is a bounded open subset of ℝ, I ⊂ ℝ is an interval containing the origin, λ ∈ ℝp are parameters, and ϵ is a small parameter. We study the branching of the zero-set of d(z, λ, ϵ) at multiple points when the parameter ϵ varies. We apply the obtained results to improve the classical averaging theory for computing T-periodic solutions of λ-families of analytic T-periodic ordinary differential equations defined on ℝ, using the displacement functions d(z, λ, ϵ) defined by these equations. We call the coefficients in the Taylor expansion of d(z, λ, ϵ) in powers of ϵ the averaged functions. The main contribution consists in analyzing the role that have the multiple zeros z0 ∈ ω of the first non-zero averaged function. The outcome is that these multiple zeros can be of two different classes depending on whether the zeros (z0, λ) belong or not to the analytic set defined by the real variety associated to the ideal generated by the averaged functions in the Noetheriang ring of all the real analytic functions at (z0,λ). We bound the maximum number of branches of isolated zeros that can bifurcate from each multiple zero z0. Sometimes these bounds depend on the cardinalities of minimal bases of the former ideal. Several examples illustrate our results and they are compared with the classical theory, branching theory and also under the light of singularity theory of smooth maps. The examples range from polynomial vector fields to Abel differential equations and perturbed linear centers.
Idioma originalEnglish
Pàgines (de-a)2666-2688
Estat de la publicacióPublicada - 27 d’abr. 2018


Navegar pels temes de recerca de 'On the multiple zeros of a real analytic function with applications to the averaging theory of differential equations'. Junts formen un fingerprint únic.

Com citar-ho